Alert archive / Idaho / Flash Flood Warnings in 2023
Flash Flood Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at May 24, 2023, 2:11 PM MDT for Cassia County, Idaho. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2023, 2:11 PM MDT (20:11 UTC)
- Expired
- May 24, 2023, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 143 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 4:10 PM MDT | FLASH FLOOD | 11 Nnw Churchill, ID | WATER FLOWING OVER HIGHWAY 30 IN WESTERN CASSIA COUNTY. ROAD AND BRIDGE CREWS DISPATCHED TO THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
237
WGUS55 KPIH 242011
FFWPIH
IDC031-250000-
/O.NEW.KPIH.FF.W.0003.230524T2011Z-230525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pocatello ID
211 PM MDT Wed May 24 2023
The National Weather Service in Pocatello has issued a
* Flash Flood Warning for...
West Central Cassia County in southeastern Idaho...
* Until 600 PM MDT.
* At 211 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets as well as other poor drainage and low-lying
areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Cassia County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4218 11401 4216 11428 4242 11429 4242 11407
4251 11407 4253 11397
FLASH FLOOD...RADAR INDICATED
$$
TAX1 follow-up statement
805
WGUS55 KPIH 242255
FFWPIH
IDC031-250100-
/O.EXT.KPIH.FF.W.0003.000000T0000Z-230525T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pocatello ID
455 PM MDT Wed May 24 2023
The National Weather Service in Pocatello has extended the
* Flash Flood Warning for...
West Central Cassia County in southeastern Idaho...
* Until 700 PM MDT.
* At 455 PM MDT, local law enforcement reported flash flooding along
highway 30 west of Burley.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, highways,
streets as well as other poor drainage and low-lying
areas.
* Some locations that will experience flash flooding include...
mainly rural areas of West Central Cassia County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4218 11401 4216 11428 4242 11429 4242 11407
4251 11407 4253 11397
FLASH FLOOD...OBSERVED
$$
TAXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:50 AM MDT, 10 hours 21 minutes earlier.
Area forecast discussion, May 24, 3:50 AM MDT, 10 hours 21 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 350 AM MDT Wed May 24 2023 .SHORT TERM...Today and Thursday. An upper level low over Washington is bringing ample moisture and instability to our area. Expect good precipitation chances across the area today. Strong thunderstorms will likely bring localized flooding and gusty winds over 50 to 55 mph. The HREF shows a 40 to 60% for precipitation to exceed 0.50 in 6 hours over the Sun Valley Region as well as the South Hill/Albion Mtns, northern Raft River region, the Eastern Magic Valley, and the Snake Plain. A flash flood watch is in effect for all of the above areas except the Sun Valley region. Most thunderstorms look to train through our Southwest areas and Snake plain today. Plus, these areas have the best precipitable water amounts, 0.70 to 0.90, and thunderstorm parameters, CAPE of near 1000 to 1500 J/kg and shear of 35 to 40 kts. The Sun Valley region only has 0.50 to 0.65 for precipitable water. Plus, in the Sun Valley region the CAPE is only near 400 to 800 J/Kg and shear around 30 to 35 kts. See hydro section for more on flooding potential. For Thursday, the upper level low moves north but overall troughing, instability, and moisture remains. Expect a repeat of afternoon thunderstorms Thursday bringing localized moderate to heavy rain and gusty winds. Wyatt .LONG TERM...Friday through next Wednesday. Models suggest a Rex Block developing downstream over the weekend, leaving much of the west in a continuation of active weather under a persistent upper trough. Ensemble clusters favor the continuing presence of the trough over the West through the weekend, but are showing signs of de-amplifying early next week. Deterministic models are hinting at a split upper flow with an upper low over the Southwest, and a more progressive northern stream over Idaho. Afternoon showers and thunderstorms are expected through the weekend with temperatures near or slightly above climate normals. Hinsberger && .AVIATION...Active weather is expected as a deep trough is anchored just to our west and an amplified ridge remains to our east. Deep afternoon convection could once again result in some strong thunderstorms with hail and strong outflow winds. Heavy rain is also possible as PWATs reach 0.8 to 1.0 inches across the area. We should stay VFR, but heavier showers could briefly drop VIS to IFR. Hinsberger && .FIRE WEATHER...Upper trough will remain anchored over the Western US, and will support showers and thunderstorms well into the weekend. Storms will be strong to severe with gusty outflow winds and hail, and may support brief heavy rainfall. With high humidity and widespread rain fire activity should be minimal. Winds, outside of convection, should remain light. Hinsberger && .HYDROLOGY... Active weather is favored to continue through the holiday weekend with at or above normal temperatures and rain putting pressure on high elevation snowpack and already high flowing rivers. Excessive Rainfall Outlooks are now in place for through Friday across most of Southeast Idaho where there exists a MARGINAL RISK (at least 5 percent) of excessive rainfall leading to flash flooding. Today the Snake Plain is highlighted for heavy precipitation in the ECMWF Extreme Forecast Index (EFI). Thunderstorms over the coming days will be very conducive for heavy rain in slow moving and or training thunderstorms leading to increased, urban, lowland and river flooding potential. Today a flash flood watch has been issued for the South Hills/Albion Mtns, Raft River River region, Eastern Magic valley, and the Snake Plain where there are the best thunderstorms chances (CAPE of around around 1000 to 1500 J/kg and shear of 35 to 40 kts)and highest precipitable water, 0.70 to 0.90. Showers and thunderstorms will be remain possible each day through the weekend. Below you will find the latest on the basin specific river information: Big Wood Region: The Big Wood at Hailey remains in moderate flood stage and is forecast to stay there through the coming week. The amount of rain needs to be monitored. The forecast has the river going up farther. How much farther will depend on rain amounts every day through early next week. The HEFS probabilities show a 34% chance of hitting record peak around this weekend. For now, cooler temperatures have caused the Big Wood at Hailey to drop slightly. Further upstream north of Ketchum, the Big Wood has dropped below flood stage but is expected back above flood stage later in the week with rainfall. Feeder creeks including the North Fork, Trail Creek, and the East Fork have all dropped just below flood stage and any future peaks will be mainly rainfall driven. In addition, Warm Springs Creek which feeds into the Big Wood at Ketchum has dropped some but remains in moderate flood stage. Little Wood Region: The Little Wood River above High Five Creek was running at bankfull with its diurnal peak and likely to remain near this level for the next few days. Salmon Region: Valley Creek and the Yankee Fork (feeding into the Salmon in Custer Co) have dropped slightly but are still near bankful. We will have to continue monitoring these sites as we work into the moderating temperatures this week but for now each site is expected to remain below warning stage with no highlights warranted at this time. Big Lost Region: Antelope Creek remains above flood stage and is expected to remain there through Monday and then perhaps slowly fall back into bankful/action stage with the moderating temperatures during the week. Thus the Flood Warning will continue there. Upstream on the Big Lost at Howell Ranch we expect readings to oscillate around flood stage for the next few days and have upgraded the watch to a warning. Henry's Fork, Camas Ck, and Teton Region: The Henry's Fork near Rexburg is just below flood stage this morning but is forecast to rise back into flood stage today. The Teton river continues to rise ever so slightly but remain out of flood stage, for now. Reaching flood stage will be very rainfall dependent. Blackfoot Region: The Blackfoot above the reservoir continued to fall over the last 24hrs and we are likely seeing this basin play out for the season (barring any heavy rain events) and thus we will continue with an Advisory here as it continues to run at bankfull. Portneuf and Marsh Ck Regions: The Portneuf at Topaz and Pocatello remain above flood stage and are forecast to remain there for the coming week. With all the rain yesterday and upcoming rain, the Portneuf at Pocatello is forecast to hit Major stage later today. Bear River Region (including Bear Lake, Franklin, and Oneida Co): The Bear River at the Border remains in flood stage and is forecast to stay there over the course of the coming week. Snowmelt flooding has subsided a bit across Bear Lake, Franklin, and Oneida Counties over the past week. Raft River Region: The upper portion of the Raft River at One Mile Ck continues to oscillate ever so slightly at bankfull while no water was observed flowing downstream at the interstate suggesting irrigation demand is high. No problems anticipated here. Wyatt/McKaughan && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch from noon MDT today through this evening for IDZ053>057. &&
In the hours before
Local storm report, May 24, 10:22 AM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1022 AM MDT WED MAY 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 NE FORT HALL 43.03N 112.43W
05/23/2023 BINGHAM ID FIRE DEPT/RESCUE
LARGE TREE DOWN ON A BUILDING. STRUCTURAL
DAMAGE TO A WALL AND ROOF.
&&
TAXLocal storm report, May 24, 10:30 AM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1030 AM MDT WED MAY 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 SSE IDAHO FALLS 43.48N 112.02W
05/24/2023 M1.07 INCH BONNEVILLE ID TRAINED SPOTTER
MEASURED FROM 6:25PM THROUGH MIDNIGHT.
&&
TAXLocal storm report, May 24, 11:22 AM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
1122 AM MDT WED MAY 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND GST 1 S MICHAUD 42.92N 112.57W
05/23/2023 M61 MPH POWER ID ASOS
ASOS STATION KPIH POCATELLO REGIONAL
AIRPORT.
0457 PM TSTM WND GST POCATELLO AIRPORT 42.92N 112.60W
05/23/2023 M61 MPH POWER ID ASOS
0640 PM FLOOD REXBURG 43.83N 111.78W
05/23/2023 MADISON ID COUNTY OFFICIAL
STREET FLOODING IN THE CITY LIMITS OF
REXBURG.
0730 PM FLASH FLOOD 1 SW REXBURG 43.82N 111.80W
05/23/2023 MADISON ID EMERGENCY MNGR
FLASH FLOODING OCCURRED IN THE TREJO AND
MARIAH AREA.
0740 PM FLASH FLOOD 1 SE REXBURG 43.82N 111.77W
05/23/2023 MADISON ID EMERGENCY MNGR
FLASH FLOODING OCCURRED ALONG YALE AVENUE
WITH SANDBAGGING TO PROTECT PROPERTIES.
1100 PM HEAVY RAIN 2 SSW SUGAR CITY 43.85N 111.76W
05/23/2023 M1.02 INCH MADISON ID MESONET
1100 PM HEAVY RAIN 4 NNE MENAN 43.78N 111.96W
05/23/2023 M1.62 INCH MADISON ID CO-OP OBSERVER
1100 PM HEAVY RAIN REXBURG 43.83N 111.79W
05/23/2023 M1.70 INCH MADISON ID ASOS
0900 PM HEAVY RAIN 3 N UCON 43.64N 111.96W
05/23/2023 M1.78 INCH JEFFERSON ID MESONET
1100 PM HEAVY RAIN 2 E RIGBY 43.67N 111.88W
05/23/2023 M0.65 INCH JEFFERSON ID MESONET
0524 PM HAIL 2 E IDAHO FALLS 43.49N 112.00W
05/23/2023 M0.50 INCH BONNEVILLE ID TRAINED SPOTTER
HEAVY RAIN CONTINUES.
0620 PM FLASH FLOOD 3 NE AMMON 43.51N 111.93W
05/23/2023 BONNEVILLE ID PUBLIC
RAIN FROM FIELDS FLOWING ACROSS ROADS.
0631 PM HAIL IDAHO FALLS 43.49N 112.03W
05/23/2023 M0.50 INCH BONNEVILLE ID TRAINED SPOTTER
0635 PM FLASH FLOOD 1 S IDAHO FALLS 43.48N 112.03W
05/23/2023 BONNEVILLE ID BROADCAST MEDIA
SUNNYSIDE AND NATHAN.
0638 PM HAIL IDAHO FALLS 43.49N 112.03W
05/23/2023 M0.75 INCH BONNEVILLE ID NEWSPAPER
LIVE REPORT FROM EAST IDAHO NEWS - HAIL
COVERING THE GROUND.
0640 PM TSTM WND DMG IDAHO FALLS 43.49N 112.03W
05/23/2023 BONNEVILLE ID PUBLIC
COMBINATION OF WIND AND HAIL DESTROYED
TRAILER.
0640 PM HEAVY RAIN IDAHO FALLS 43.49N 112.03W
05/23/2023 M1.37 INCH BONNEVILLE ID TRAINED SPOTTER
0644 PM HAIL AMMON 43.48N 111.97W
05/23/2023 M0.80 INCH BONNEVILLE ID PUBLIC
0650 PM TSTM WND DMG 4 S IDAHO FALLS 43.44N 112.03W
05/23/2023 BONNEVILLE ID PUBLIC
ROOF COLLAPSE FROM RAIN AND HAIL.
0650 PM FLASH FLOOD 3 N AMMON 43.52N 111.97W
05/23/2023 BONNEVILLE ID PUBLIC
WATER ABOVE CURBSIDE.
0655 PM FLASH FLOOD 2 NE IDAHO FALLS 43.51N 112.01W
05/23/2023 BONNEVILLE ID PUBLIC
WATER FLOODING VEHICLES NEAR AQUARIUM.
0655 PM FLASH FLOOD AMMON 43.48N 111.97W
05/23/2023 BONNEVILLE ID PUBLIC
DAMAGE TO HOUSE WATER POURING - IN VIDEO.
0655 PM FLASH FLOOD IDAHO FALLS 43.49N 112.03W
05/23/2023 BONNEVILLE ID NEWSPAPER
17TH STREET AND YELLOWSTONE.
0730 PM FLASH FLOOD IDAHO FALLS 43.49N 112.03W
05/23/2023 BONNEVILLE ID TRAINED SPOTTER
MEASURED 2.86 INCHES OF RAINFALL. NEAR 11TH
STREET AND LEE AVE.
0800 PM HEAVY RAIN 1 SE IDAHO FALLS 43.48N 112.02W
05/23/2023 M1.49 INCH BONNEVILLE ID MESONET
0800 PM HEAVY RAIN IDAHO FALLS 43.49N 112.03W
05/23/2023 M26.30 INCH BONNEVILLE ID TRAINED SPOTTER
0800 PM FLASH FLOOD IDAHO FALLS 43.49N 112.03W
05/23/2023 BONNEVILLE ID TRAINED SPOTTER
STORM TOTAL RAINFALL THUS FAR 2.89 INCHES.
0900 PM HEAVY RAIN 2 NE OSGOOD 43.59N 112.07W
05/23/2023 M1.46 INCH BONNEVILLE ID MESONET
1000 PM HEAVY RAIN IDAHO FALLS 43.49N 112.03W
05/23/2023 M1.27 INCH BONNEVILLE ID ASOS
1200 AM HEAVY RAIN 1 SSE IDAHO FALLS 43.48N 112.02W
05/24/2023 M1.07 INCH BONNEVILLE ID TRAINED SPOTTER
MEASURED FROM 6:25PM THROUGH MIDNIGHT.
0522 PM TSTM WND DMG STERLING 43.03N 112.75W
05/23/2023 BINGHAM ID UTILITY COMPANY
POWER OUTAGE 222 CUSTOMERS IMPACTED.
0545 PM TSTM WND DMG 1 NE FORT HALL 43.03N 112.43W
05/23/2023 BINGHAM ID FIRE DEPT/RESCUE
LARGE TREE DOWN ON A BUILDING. STRUCTURAL
DAMAGE TO A WALL AND ROOF.
0550 PM TSTM WND GST BLACKFOOT 43.19N 112.34W
05/23/2023 M46 MPH BINGHAM ID MESONET
NOAA ARL FRD MESONET.
0630 PM FLASH FLOOD BLACKFOOT 43.19N 112.34W
05/23/2023 BINGHAM ID PUBLIC
VIDEO OF STREET FLOODING.
0635 PM HAIL SHELLEY 43.38N 112.12W
05/23/2023 M0.75 INCH BINGHAM ID PUBLIC
0900 PM HEAVY RAIN 1 SW GIBSON 43.07N 112.43W
05/23/2023 M1.43 INCH BINGHAM ID MESONET
1000 PM HEAVY RAIN 2 NNW SHELLEY 43.41N 112.14W
05/23/2023 M0.91 INCH BINGHAM ID MESONET
0502 PM HAIL 1 W CHUBBUCK 42.92N 112.49W
05/23/2023 M1.00 INCH BANNOCK ID FIRE DEPT/RESCUE
HAIL TO QUARTER SIZE AT A RESIDENCE IN
CHUBBUCK.
0504 PM TSTM WND DMG 1 SE POCATELLO 42.87N 112.45W
05/23/2023 BANNOCK ID TRAINED SPOTTER
8 INCHES TREE BRANCHES BROKEN AND SNAPPED.
SAMUEL AND STOCKMAN AREA.
0505 PM HAIL 4 N CHUBBUCK 42.98N 112.46W
05/23/2023 M1.50 INCH BANNOCK ID PUBLIC
HAIL NEAR TYHEE UP TO GOLF BALL SIZE.
0508 PM HAIL 2 N POCATELLO 42.91N 112.47W
05/23/2023 M1.00 INCH BANNOCK ID PUBLIC
QUARTER SIZED HAIL.
0514 PM HAIL 2 SW CHUBBUCK 42.91N 112.50W
05/23/2023 M0.88 INCH BANNOCK ID PUBLIC
DIME TO NICKEL SIZE HAIL. TIME ESTIMATED
FROM RADAR.
0515 PM TSTM WND GST FORT HALL 43.02N 112.45W
05/23/2023 M51 MPH BANNOCK ID MESONET
NOAA ARL FRD MESONET.
0515 PM HAIL CHUBBUCK 42.92N 112.46W
05/23/2023 M0.80 INCH BANNOCK ID PUBLIC
PICTURE SHOWING MEASUREMENT OF NICKLE SIZE
HAIL.
0518 PM TSTM WND GST 1 NW POCATELLO 42.89N 112.48W
05/23/2023 M49 MPH BANNOCK ID MESONET
0525 PM HAIL 3 N CHUBBUCK 42.97N 112.46W
05/23/2023 M0.50 INCH BANNOCK ID PUBLIC
0900 PM HEAVY RAIN 2 NW POCATELLO 42.90N 112.50W
05/23/2023 M1.71 INCH BANNOCK ID MESONET
1100 PM HEAVY RAIN CHUBBUCK 42.92N 112.46W
05/23/2023 M0.81 INCH BANNOCK ID COCORAHS
&&Special weather statement, May 24, 1:27 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pocatello ID
127 PM MDT Wed May 24 2023
IDZ055>057-242015-
Eastern Magic Valley ID-Raft River Region ID-
Southern Hills/Albion Mountains ID-
127 PM MDT Wed May 24 2023
...A strong thunderstorm will impact portions of southwestern Power
and northeastern Cassia Counties through 215 PM MDT...
At 125 PM MDT, Doppler radar was tracking a strong thunderstorm over
Malta, moving northeast at 10 mph. A second strong storm was located
near Albion, also moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Malta, Albion, Interstate 84 And 86 Junction, Yale Rest Area and
Idahome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4217 11328 4232 11368 4262 11357 4243 11296
TIME...MOT...LOC 1925Z 205DEG 11KT 4228 11335
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
KBSpecial weather statement, May 24, 1:52 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Pocatello ID
152 PM MDT Wed May 24 2023
IDZ054-055-057-058-242030-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Lower Snake River Plain ID-
152 PM MDT Wed May 24 2023
...A strong thunderstorm will impact portions of northwestern
Bannock, central Power, southwestern Bingham and northeastern Cassia
Counties through 230 PM MDT...
At 151 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rockland, or 7 miles south of Neeley, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
American Falls, Neeley, American Falls Reservoir, Aberdeen, Rockland,
Fort Hall Bannock Creek Lodge and Pocatello Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, seek shelter inside a building.
If on or near American Falls Reservoir, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4246 11279 4248 11301 4298 11293 4294 11255
TIME...MOT...LOC 1951Z 192DEG 16KT 4264 11284
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, May 24, 2:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
211 PM MDT Wed May 24 2023
IDZ055-057-058-242100-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Raft River Region ID-
211 PM MDT Wed May 24 2023
...A strong thunderstorm will impact portions of southwestern Power
and east central Cassia Counties through 300 PM MDT...
At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Cold Water Rest Area, or 17 miles northeast of Malta,
moving northeast at 25 mph.
HAZARD...Winds in excess of 45 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockland, Cold Water Rest Area and Massacre Rocks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4233 11304 4242 11325 4276 11307 4261 11273
TIME...MOT...LOC 2010Z 209DEG 22KT 4246 11310
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...45 MPH
KBThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 37 min |
| May 23, 6:45 PM MDT | Flash Flood Warning | PIH | Bingham, Bonneville | 3 hr |
| May 23, 6:56 PM MDT | Flash Flood Warning | PIH | Madison | 3 hr |
| May 23, 6:58 PM MDT | Special Weather Statement | PIH | Madison | 47 min |
| May 23, 7:22 PM MDT | Areal Flood Advisory | PIH | Bingham | 3 hr |
| May 23, 9:31 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 11 hr |
| May 23, 9:45 PM MDT | Areal Flood Advisory | PIH | Madison | 11 hr |
| May 24, 2:37 AM MDT | Flood Watch | PIH | Bannock, Bingham, Blaine, Bonneville, Cassia, Fremont and 5 more | 18 hr |
| May 24, 1:27 PM MDT | Special Weather Statement | PIH | Cassia | 48 min |
| May 24, 1:52 PM MDT | Special Weather Statement | PIH | Power | 38 min |
| May 24, 2:11 PM MDT | Special Weather Statement | PIH | Power | 49 min |
| May 24, 2:17 PM MDT | Special Weather Statement | PIH | Jerome | 43 min |
| May 24, 2:50 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Cassia, Power | 40 min |
| May 24, 2:57 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Lincoln, Minidoka | 63 min |
| May 24, 2:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 47 min |
| May 24, 3:23 PM MDT | Special Weather Statement | PIH | Bear Lake | 52 min |
| May 24, 3:27 PM MDT | Special Weather Statement | PIH | Power | 48 min |
| May 24, 3:31 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham | 97 min |
| May 24, 3:33 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 42 min |
| May 24, 3:40 PM MDT | Flash Flood Warning | PIH | Cassia, Minidoka | 3 hr |
| May 24, 3:44 PM MDT | Special Weather Statement | PIH | Bannock | 46 min |
| May 24, 4:01 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Lincoln, Minidoka, Power | 59 min |
| May 24, 4:24 PM MDT | Special Weather Statement | PIH | Bear Lake | 66 min |
| May 24, 4:45 PM MDT | Special Weather Statement | PIH | Minidoka | 30 min |
| May 24, 5:12 PM MDT | Special Weather Statement | PIH | Fremont | 48 min |
| May 24, 5:13 PM MDT | Special Weather Statement | PIH | Minidoka | 32 min |
| May 24, 5:38 PM MDT | Special Weather Statement | PIH | Power | 37 min |
| May 24, 5:44 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 29 min |
Nearby
Flash Flood Warnings in Idaho, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.